Go Back   NeuroTalk Support Groups > Health & Related Topics > Medications & Treatments

Medications & Treatments For discussion about medications and treatments for any disease or health condition, including issues of medication toxicity.

Gabapentin and weight gain

Reply
Thread Tools Display Modes
Unread 12-17-2011, 11:14 AM   #11
Dr. Smith
Senior Member (Dr Smith is named after a character from Lost in Space, not a medical doctor)
 
Dr. Smith's Avatar
 
Join Date: Oct 2010
Location: Lost in Space
Posts: 3,106
Default

Quote:
Originally Posted by better12 View Post
I've found that IF I try really hard to eat less/correctly and/or exercise within my limitations, I can lose weight, albeit much slower than ANY time before the drug.
I think that may be middle age....

Doc
__________________
Dr. Zachary Smith
Oh, the pain... THE PAIN...

Dr. Smith is NOT a medical doctor. He was a character from LOST IN SPACE.
All opinions expressed are my own. For medical advice/opinion, consult your doctor.
Dr. Smith is offline   Reply With Quote
Unread 12-17-2011, 11:58 AM   #12
better12
Junior Member
 
Join Date: Dec 2011
Posts: 18
Default

Quote:
Originally Posted by Dr. Smith View Post
I think that may be middle age....

Doc
Don't me I'm old now Doc But I get the joke...this 'might' be part of the problem, but just a little.

Saw the comment about MMJ too - I've read extensively about this, I'd try it 'yesterday' IF I was in a 'legal' state. I've never consumed this recreationally, so I have no idea what the high is like, but I hear it can do wonders for MS spasticity and neuro burning/tingling.

Anyway, for now I'm probably going to consider trying Tramadol - and at least taper down on the Gabapentin.

Sorry to get off topic...

JB
better12 is offline   Reply With Quote
"Thanks for this!" says:
Dr. Smith (12-17-2011)
Unread 12-30-2011, 09:10 PM   #13
ms er since '06
Junior Member
 
Join Date: Dec 2011
Posts: 56
Default

You're too funny ... I'm not in a legal state, but would try it if I was.
ms er since '06 is offline   Reply With Quote
Unread 01-13-2012, 06:30 AM   #14
razzle51
Member
 
razzle51's Avatar
 
Join Date: Aug 2006
Location: Iowa
Posts: 849
My Mood:
Default

yep big time weight ganier and Lyrica also . I gained 40 lbs went into depression and got off the med....
__________________
Remember That Life Is Short!!!" break the rules, Forgive quickly, Love truly, laugh uncontrolably, And never regret anything that made you smile
razzle51 is offline   Reply With Quote
Unread 04-03-2012, 01:28 PM   #15
Pablette
Junior Member
 
Pablette's Avatar
 
Join Date: Feb 2012
Location: Birmingham, Alabama
Posts: 6
Default

I've gained weight on it. The pharmacist said it was really common to have some weight gain on this drug, it's the first thing she said. It has helped with pain a good bit, so it has been worth it to me. I'm going to try to diet and see if I can also lose weight on it also, but it's gonna be a challenge.
Pablette is offline   Reply With Quote
Unread 04-07-2012, 02:49 PM   #16
VickiM
New Member
 
Join Date: Apr 2012
Posts: 1
Default Gaining weight rapidly since being on it!

Quote:
Originally Posted by Pablette View Post
I've gained weight on it. The pharmacist said it was really common to have some weight gain on this drug, it's the first thing she said. It has helped with pain a good bit, so it has been worth it to me. I'm going to try to diet and see if I can also lose weight on it also, but it's gonna be a challenge.
I've also gained about 30 lbs since being on it. I suffered spiral fractures in the tibia and fibula in one leg which resulted in permanent nerve damage about 16 mos ago. My ortho prescribed gabapentin a few weeks after surgery because the stinging and burning were intolerable even with strong narcotics. I could not even stand to have my foot touch a sheet or pillow.

The Gabapentin is the only thing that has helped with the nerve pain - I have tried weaning myself off of it but without it the pain is just too much.

I knew I was gaining weight, no real changes in diet and only slightly decerased activity, but hadn't actually weighed myself in about a year ... the battery in my scale was dead (those aren't the easiest type of batteries to find around here- I live in an extremely rural area) and I just had put off buying another.

Needless to say I weighed myself today and was SHOCKED to see how much I've put on. I am also retaining alot of water, hands, feet and face swell often.

I am going to force myself to drink lots of water and start exercising daily, watch my salt intake, and I have also heard that green tea helps to reduce water retention. Now I'm afraid that even if I do all this I will have trouble losing the weight because I simply can't go w/out the Gaba. Pain in my ankle and foot are too bad w/out it.
VickiM is offline   Reply With Quote
Unread 04-26-2013, 08:21 AM   #17
cindylou
New Member
 
Join Date: Apr 2013
Posts: 1
Unhappy weight gain

My daughter has POTS and bad migraines. She has been on gabapentin for about 8 months, she has gained quite a bit of weight. It does look like water weight she has blown up like a balloon. She has to take a lot of salt, and suppose to drink 96 oz a day because of the POTS. Looks like this is not the ideal medicine for her.
cindylou is offline   Reply With Quote
Unread 05-09-2013, 03:55 PM   #18
johnme
New Member
 
Join Date: May 2013
Location: Rosemount
Posts: 5
Default

I have been on gabapentin and at the level the doctors wanted me at I was drunk ! or feeling like it, major headaches little weight gain.
Doctor put me on lyrica and not even to the level the doctor wanted me at started to have the same side effects, plus fast weight gain and could not feel to urineate.
Doctor pulled me off that and after one day off , I think I was in the bath room every hour or so and lost the 6 pounds fast.
For me all water weight.
johnme is offline   Reply With Quote
Unread 05-25-2013, 07:36 AM   #19
scottishandy
Junior Member
 
Join Date: May 2013
Location: Scotland UK
Posts: 14
Default

I was also on Gabapentin and pregablin, gained lots of weight and began to feel really ill on them.
Been off them about four months and lost a stone of weight so far.

I'm struggling to find a replacement pain killer that offers the same relief without sedating me.

Anyone on pain relief that works for them?
scottishandy is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
How to Gain Weight LoveLearningDaily Myasthenia Gravis 4 10-17-2011 07:52 PM
weight gain Coach Bipolar Disorder 8 01-02-2011 04:29 PM
Weight Gain tysondouglass Myasthenia Gravis 2 11-22-2010 11:16 AM
Does Depression Cause Weight Gain or Weight Gain? Whata s the Depression/Weight Conne NewsBot Health News Headlines 0 09-04-2010 06:00 AM
Weight Gain.... sugarboo The Stumble Inn 10 04-14-2008 07:50 PM


All times are GMT -5. The time now is 12:43 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives